MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5.0 mm angioguard embolic protection device did not deploy.The filter would not deploy from the housing.There was no reported injury to the patient.The device and stored and handled per the instructions for use (ifu).The device was inspected and prepped per the ifu.There was nothing unusual noted about the device prior to use.The deployment sheath tip was fully seated within the filter basket introducer after opening the package.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 5.0 mm angioguard embolic protection device did not deploy.The filter would not deploy from the housing.There was no reported injury to the patient.The device and stored and handled per the instructions for use (ifu).The device was inspected and prepped per the ifu.There was nothing unusual noted about the device prior to use.The deployment sheath tip was fully seated within the filter basket introducer after opening the package.A non-sterile unit of a ¿5mm basket, medium support, angioguard rx for us carotid¿ was received inside a clear plastic bag.The device was unpacked for visual evaluation.The returned component was the deployment sheath.During the analysis, it was observed that the deployment peeling started from the proximal end and advanced 75 cm to the distal portion; however, the capture basket was not observed to be distally deployed.A functional analysis was attempted, but the analyst perceived difficulties with the peeling process, as the peeling did not occur easily with a manual pull as intended by the unit¿s design.This peeling difficulty may be related to the reported event.The unit was sent to the integer manufacturing site for evaluation, as the received conditions aligned with the reported malfunctions.During this analysis, evidence of dry blood was found on the internal surface of the capture sheath.The presence of blood was concluded to be a possible cause of the reported malfunctions, according to the integer evaluation, where complete deployment and peeling of the unit was achieved.The failure reported by the customer as ¿delivery system - deployment difficulty - unable¿ was confirmed, as it was not possible to easily peel the deployment system from the delivery shaft due to the presence of dried blood on the internal surface of the capture sheath.Therefore, the dried blood may also be a contributing factor to the confirmed event ¿deployment (delivery) sheath - peeling difficulty (rx only)¿.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿by sliding the deployment sheath proximally, deploy the filter basket while maintaining the guidewire position.Confirm the filter basket is fully deployed with fluoroscopy then close the hemovalve.Separate the deployment sheath hub from the guidewire by grasping the guidewire proximally in one hand and pulling the hub away from the wire with the thumb and index finger of the other hand.While maintaining the guidewire position, use the hub to peel the deployment sheath up to the hemovalve.Referring to figure 3, place one hand over the hemovalve and grasp it with the ring and little fingers.Open the hemovalve.Maintain guidewire position by holding the guidewire between the thumb and index finger of the same hand.With the other hand, peel the deployment sheath from the guidewire by pulling on the hub parallel to the axis of the guidewire.Complete the peeling step by pulling on the black deployment sheath.Peeling is complete within a few centimeters of the black to yellow sheath color change.Remove the remaining un-slit sheath using a standard over-the-wire technique.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key20370132
Report Number1016427-2024-00034
Device Sequence Number3889882
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)250630(10)35269848
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Catalogue Number501814RMC
Device Lot Number35269848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown